Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 97, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2017, 5:29 PM CDT for Childress County, Hall County, Texas. It was in force for 18 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 5:29 PM CDT (22:29 UTC)
- Expired
- May 10, 2017, 5:47 PM CDT
- In force
- 18 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.5 in
- Wind
- 70.0 mph
Counties Childress County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 130 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:34 PM CDT | HAIL 1.75 | Memphis, TX | |
| May 10, 5:39 PM CDT | HAIL 1.75 | Memphis, TX | |
| May 10, 5:39 PM CDT | HAIL 1.8 | Memphis, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751
WUUS54 KLUB 102229
SVRLUB
TXC075-191-102300-
/O.NEW.KLUB.SV.W.0097.170510T2229Z-170510T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
529 PM CDT WED MAY 10 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Childress County in the Panhandle of Texas...
Northeastern Hall County in the Panhandle of Texas...
* Until 600 PM CDT
* At 529 PM CDT, a severe thunderstorm was located over Memphis,
moving east at 25 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Memphis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
LAT...LON 3460 10033 3465 10068 3475 10070 3475 10028
TIME...MOT...LOC 2229Z 267DEG 22KT 3471 10055
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
$$
CWA2 follow-up statements
593
WWUS54 KLUB 102237
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
537 PM CDT WED MAY 10 2017
TXC075-191-102300-
/O.CON.KLUB.SV.W.0097.000000T0000Z-170510T2300Z/
Childress TX-Hall TX-
537 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN CHILDRESS AND NORTHEASTERN HALL COUNTIES...
At 536 PM CDT, a severe thunderstorm was located over Memphis, moving
east at 25 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...At 535 PM Law enforcement reported golf ball size hail in
Memphis.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Memphis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
LAT...LON 3461 10033 3466 10060 3475 10064 3475 10028
TIME...MOT...LOC 2236Z 267DEG 22KT 3471 10050
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
CWA503
WWUS54 KLUB 102247
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
547 PM CDT WED MAY 10 2017
TXC075-191-102254-
/O.CAN.KLUB.SV.W.0097.000000T0000Z-170510T2300Z/
Childress TX-Hall TX-
547 PM CDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHILDRESS AND
NORTHEASTERN HALL COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
LAT...LON 3461 10033 3466 10060 3475 10064 3475 10028
TIME...MOT...LOC 2243Z 267DEG 22KT 3471 10044
$$
CWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:10 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 10, 2:10 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 210 PM CDT Wed May 10 2017 .DISCUSSION... Hi-res models are generally in good agreement with thunderstorms across mainly the northeastern third of the forecast area this afternoon. This area is downstream from a large upper low centered over New Mexico, has a healthy amount of low level moisture that remains in place despite the early morning MCS that moved across the area, and has an elevated mixed layer spreading northward from the Permian Basin. Dry low level air working northward will help concentrate chances to the northeast, although low level moisture may hang on across the far southeast part of the forecast area. Models have been consistent in moving storms out of the area by 00Z. That timing seems about right, but with the upper low still the west it seems prudent to hang onto a 20-30 percent chance mention this evening. The upper low is progged to move across the Panhandle on Thursday. There could be a few showers try to develop as far south as the northern row of the forecast area, but all the guidance is keeping precip to the north of us, and we will maintain a dry forecast at this time. The low moving out onto the High Plains will usher a cold front south through the forecast area during the day, setting up a pretty good gradient in the high temperature forecast with lower 70s northwest to upper 80s southeast. With the upper low moving to our east Friday, a quieter period will be ushered in. Surface ridging will settle in across the area Friday with light north winds favoring cooler than normal temperatures in line with MOS guidance. However, a quick rebound to above normal temperatures is expected for the weekend as upper level ridging moves overhead. Finally, there remains the possiblity of an active dryline Sunday through Wednesday with the ridge moving to the east and cyclonic flow moving over the west. There is no strong signal in the models yet, so will continue to favor slight chance wording for mainly the eastern half of the area. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 10, 11:40 AM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1140 AM CDT Wed May 10 2017 TXZ021>044-111645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1140 AM CDT Wed May 10 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms will be possible across the southeastern Texas Panhandle, the Rolling Plains, and northeastern South Plains mainly after 1 pm. These storms will bring the threat of large hail up to baseball size, damaging winds to 75 mph, and a few tornadoes. Locally heavy rainfall with localized street flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms will be possible across portions of the area mainly in the afternoon and evening hours starting Sunday afternoon through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening across the southeastern Texas Panhandle, Rolling Plains, and northeastern South Plains.
In the hours before
Local storm report, May 10, 3:53 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
353 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TORNADO 9 W SWEARINGEN 34.15N 100.30W
05/10/2017 COTTLE TX TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN.
&&
EVENT NUMBER LUB1700190
JMLocal storm report, May 10, 4:07 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
407 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 1 W LAZARE 34.29N 100.02W
05/10/2017 E80 MPH COTTLE TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1700191
JMLocal storm report, May 10, 4:13 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 2 ESE KIRKLAND 34.38N 100.04W
05/10/2017 E1.75 INCH CHILDRESS TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1700192
JMLocal storm report, May 10, 4:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
436 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL CEE VEE 34.23N 100.44W
05/10/2017 E2.75 INCH COTTLE TX PUBLIC
&&
EVENT NUMBER LUB1700193
JMLocal storm report, May 10, 4:57 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
457 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 S BRICE 34.68N 100.89W
05/10/2017 E1.00 INCH HALL TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1700194
JMLocal storm report, May 10, 5:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
517 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 5 SE BRICE 34.66N 100.83W
05/10/2017 E2.75 INCH HALL TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1700195
JMThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 50 min |
| May 9, 7:11 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 64 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 35 min |
| May 9, 8:01 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 2 hr |
| May 9, 8:01 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 29 min |
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 9, 8:54 PM CDT | Tornado Warning | LUB | Cochran, Yoakum | 36 min |
| May 9, 9:15 PM CDT | Areal Flood Advisory | LUB | Cochran | 60 min |
| May 9, 9:29 PM CDT | Tornado Warning | LUB | Cochran | 31 min |
| May 9, 9:58 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 32 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 32 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 53 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 31 min |
| May 9, 10:37 PM CDT | Areal Flood Advisory | LUB | Hockley, Lamb | 83 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 30 min |
| May 9, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 38 min |
| May 9, 11:05 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb, Parmer | 85 min |
| May 9, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 28 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| May 9, 11:34 PM CDT | Areal Flood Advisory | LUB | Bailey | 86 min |
| May 10, 12:11 AM CDT | Flash Flood Warning | LUB | Bailey | 64 min |
| May 10, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 46 min |
| May 10, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LUB | Castro, Lamb | 64 min |
| May 10, 12:42 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 26 min |
| May 10, 12:55 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 50 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 50 min |
| May 10, 1:48 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 57 min |
| May 10, 1:57 AM CDT | Special Weather Statement | LUB | Parmer | 33 min |
| May 10, 2:13 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 47 min |
| May 10, 2:15 AM CDT | Special Weather Statement | LUB | Terry, Yoakum | 30 min |
| May 10, 2:35 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 40 min |
| May 10, 2:49 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 56 min |
| May 10, 3:21 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 24 min |
| May 10, 3:46 AM CDT | Special Weather Statement | LUB | Castro | 29 min |
| May 10, 3:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 80 min |
| May 10, 4:03 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 57 min |
| May 10, 5:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 10, 6:00 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 10, 6:29 AM CDT | Special Weather Statement | LUB | Hall | 31 min |
| May 10, 2:21 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 24 min |
| May 10, 2:41 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 49 min |
| May 10, 2:46 PM CDT | Areal Flood Advisory | LUB | Motley | 59 min |
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 34 min |
| May 10, 3:35 PM CDT | Tornado Warning | LUB | Childress, Cottle | 25 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 37 min |
| May 10, 3:56 PM CDT | Tornado Warning | LUB | Childress, Cottle | 19 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 31 min |
| May 10, 6:35 PM CDT | Areal Flood Advisory | LUB | Briscoe | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.